MAUDE Adverse Event Report: WELCH ALLYN, INC. SPOT 4400 W NIBP SURETEMP NONIN PLUG B; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN, INC. SPOT 4400 W NIBP SURETEMP NONIN PLUG B; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 44WT-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The welch allyn spot vital signs non-invasively and automatically measures systolic and diastolic blood pressure, pulse rate, and oxygen saturation (spo2) for adult and pediatric patients.Further, the welch allyn spot vital signs measures temperature invasively in natural body orifices (i.E., mouth and rectum).The spot vs device was returned to welch allyn for investigation.The returned ac power cord had significant damage to the male end.The line and neutral pin of the power cord was charred and the surrounding over molding was melted.Both the line and neutral pins from the power supply were removed and melted into the ac power cord.The ground pin received less damage compared to line and neutral pins.The evaluation and investigation indicated that a short occurred at the ac input of the power supply.Further testing of the spot vs device and power supply indicated that ingress of liquid in the ac power receptacle caused a short and a fire which melted the case of the power supply and burnt the board.Welch allyn will continue to monitor complaint trends for this type of alleged malfunction.Based on this information, no further action is required.
 
Event or Problem Description
Welch allyn received a report from the account stating the spot vs device power supply caught fire.The device was located at the account.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
SPOT 4400 W NIBP SURETEMP NONIN PLUG B
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street rd
skaneateles falls NY 13153
MDR Report Key11064611
Report Number1316463-2020-00014
Device Sequence Number1047561
Product Code MWI
UDI-Device Identifier00732094309409
UDI-Public732094309409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number44WT-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1